×
results found in ( seconds)
Code
Description

ICD-10-CM Code T42.4X2
Poisoning by benzodiazepines, intentional self-harm

NON-BILLABLE
Non-Billable Code
Non-Billable means the code is not sufficient justification for admission to an acute care hospital when used a principal diagnosis. Use a child code to capture more detail.
7th Character Required
7th Character Required
Code requires 7th Character Extension identifier. This 7th Character usually captures Episode of Care information, such as "Initial Encounter," "Subsquent Encounter," or "Sequela."
| ICD-10 from 2011 - 2016

ICD Code T42.4X2 is a non-billable code. To code a diagnosis of this type, you must use specify a 7th character that describes the diagnosis 'poisoning by benzodiazepines, intentional self-harm' in more detail. The 7th characters that can be added, and the resulting billable codes, are as follows:


7th Digit Billable Code 7th Digit Specifies
A T42.4X2A initial encounter
D T42.4X2D subsequent encounter
S T42.4X2S sequela

What is 7th Character Extension?

For codes less than 6 characters that require a 7th character a placeholder 'X' should be assigned for all characters less than 6. The 7th character must always be the 7th position of a code. E.g. The ICD-10-CM code T67.4 (Heat exhaustion due to salt depletion) requires an Episode of Care identifier. T67.4XXA Initial Encounter or T67.4XXD Subsequent Encounter. More Info

The ICD code T424 is used to code Benzodiazepine overdose

Benzodiazepine overdose describes the ingestion of one of the drugs in the benzodiazepine class in quantities greater than are recommended or generally practiced. Death as a result of taking an excessive dose of benzodiazepines alone is uncommon (versus combined drug intoxication) but does occasionally happen. Deaths after hospital admission are considered to be low. However, combinations of high doses of benzodiazepines with alcohol, barbiturates, opioids or tricyclic antidepressants are particularly dangerous, and may lead to severe complications such as coma or death. The most common symptoms of overdose include central nervous system (CNS) depression and intoxication with impaired balance, ataxia, and slurred speech. Severe symptoms include coma and respiratory depression. Supportive care is the mainstay of treatment of benzodiazepine overdose. There is an antidote, flumazenil, but its use is controversial.

Specialty: Emergency Medicine
ICD 9 Code: 969.4

Parent Code: T42.4 - Poisoning by, adverse effect of and underdosing of benzodiazepines

** This Document Provided By ICD.Codes **
Source: http://icd.codes/icd10cm/T424X2